MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. RATE FLOW®; SET, ADMINISTRATION, INTRA

B. BRAUN MEDICAL INC. RATE FLOW®; SET, ADMINISTRATION, INTRA
Catalog Number 375257
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No sample and/or lot number were provided.Further investigation of the complaint is not possible without a sample and/or lot number.The actual defective device is valuable tool in investigating the cause of this incident.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.
 
Event or Problem Description
As reported by patient: we received a complaint from a patient regarding the new b.Braun rate flow sets.Patient feels the new set involves a safety risk.I'm not aware of any gravity tubing that stops the flow once the bag is empty.See patient comments below: "i just used the new tubing provided for the gravity.It is a major risk / concern.The old tubing would not continue once the bag was empty and did not allow air into the tubing.This new one however did and the air made it past the dial and was on its way into my heart when i caught it.It appears to me based upon this experience this tubing is unsafe." no injury reported.

Brand Name
RATE FLOW®
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer (Section G)
B. BRAUN DOMINICIAN REPULIC INC.
las americas industrial park
km22 autopista las americas
santo domingo,
DR  
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key18026658
Report Number2523676-2023-00636
Device Sequence Number15370082
Product Code FPA
UDI-Device Identifier04046955257164
UDI-Public(01)04046955257164
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K202618
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number375257
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2023
Initial Report FDA Received Date10/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown